MAUDE Adverse Event Report: COOK INC MICROPUNCTURE ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter postal code: (b)(6).Patient code: no known impact or consequence to patient.Device code: unraveled material and failure to advance is not labeled.The event is currently under investigation.
 
Event or Problem Description
It was reported that after puncture, the micro-puncture access set wire guide was inserted from the subclavian vein.As it would not advance, the device was removed and found to be kinked and unraveled.Another device with the same specifications was used to complete the treatment.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, and manufacturing instructions, was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the customer¿s testimony, it is reasonable to assume that a section of the coil caught on the introducing needle, thus causing the unravelling observed in the coil.Affixed to the wire guide protective shipping tube is a caution label that pictorially cautions against the reverse process of withdrawing the wire guide in the needle as damage may occur.We can also advise that manipulation of the wire through the needle may cause damage to the coil.However, without the complaint device, the above listed information cannot be confirmed and the root cause remains undetermined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
MICROPUNCTURE ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5843005
Report Number1820334-2016-00699
Device Sequence Number266921
Product Code DYB
UDI-Device Identifier00827002074101
UDI-Public(01)00827002074101(17)160801(10)4459490
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-401-U
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1